Intralipid-Induced Transient Sinus Bradycardia

Ahud Sternberg, Tzippora Gruenevald, Alexander A. Deutsch, Raphael Reiss

Research output: Contribution to journalLetterpeer-review

Abstract

To the Editor: The parenterally administered fat emulsion Intralipid (Vitrum, Stockholm) is usually well tolerated and associated with only a few generally mild complications and side effects. Nevertheless, life-endangering complications may occur.1 2 3 4 The following case report describes a teen-ager in whom severe bradycardia developed in association with the administration of a relatively small amount of Intralipid through a central vein. A 16-year-old boy with Crohn's disease was treated with total parenteral nutrition (TPN) and ACTH. Except for this disorder he had always been well and had no history of heart disease. TPN consisted of a 25 per cent glucose-amino acid.

Original languageEnglish
Pages (from-to)422-423
Number of pages2
JournalNew England Journal of Medicine
Volume304
Issue number7
DOIs
StatePublished - 12 Feb 1981
Externally publishedYes

Fingerprint

Dive into the research topics of 'Intralipid-Induced Transient Sinus Bradycardia'. Together they form a unique fingerprint.

Cite this